MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE MIS CANNULATED CORTICAL FIX X-TAB 7X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY-SYNTHES SPINE MIS CANNULATED CORTICAL FIX X-TAB 7X50MM TI; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186770150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, surgery for spinal canal stenosis was performed using the x-tab system.The fixed area was l3 ¿ l4.During the surgery, the surgeon faced the following difficulties and completed the surgery successfully.The patient¿s bones were so hardened and the pedicle areas as well.The surgeon managed to insert x-tab (part#: 186770150, lot#: unk) at l3 and l4 using a t-handle, however, the length of each tab was different.To adjust the length of each tab, the surgeon tried to insert it again by using driver (part# & lot#: unk) and wrench for final tightening (part# & lot#: unk), and then one tab of x-tab got broken due to hardened bones.The surgeon successfully inserted it and adjust its length by using the viper extender and vbd instrument set.The x-tab was used because tab was broken properly.No broken parts were found left in the body, and the surgery was successfully completed with a 10-minute delay.There was no adverse consequence to the patient.

Brand Name
MIS CANNULATED CORTICAL FIX X-TAB 7X50MM TI
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6831549
Report Number1526439-2017-10724
Device Sequence Number44733
Product Code NKB
UDI-Device Identifier10705034465807
UDI-Public(01)10705034465807
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number186770150
Device Catalogue Number186770150
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2017
Initial Report FDA Received Date08/30/2017
Patient Sequence Number1